MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon burst occurred.A percutaneous transluminal angioplasty procedure was being performed.The 10% stenosed target lesion was located in the calcified and mildly tortuous superficial femoral artery.After deploying an eluvia stent, this 5.0 x 150, 135cm mustang balloon catheter was selected, when preparing for inflation angiography revealed contrast agent coming out from the device.When the device was removed from the patient, they found that the balloon had burst.The procedure was completed with another of the same device.No patient complications was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint device was returned for analysis.Blood was identified in the balloon which is indicative of a device leak.The returned device was loaded onto a mandrel and attached to an encore inflation unit.Positive pressure was applied, and a pinhole leak was identified mid balloon.No other issues were noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9453517
Report Number2134265-2019-15564
Device Sequence Number3067433
Product Code LIT
UDI-Device Identifier08714729793434
UDI-Public08714729793434
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2022
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0023486132
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR